Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 27, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 21, 2006, 7:18 AM CDT for Chambers County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2006, 7:18 AM CDT (12:18 UTC)
- Expired
- Apr 21, 2006, 8:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Chambers County, TX
The radar
The Houston radar (KHGX), 47 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 4:32 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:30 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 21, 4:30 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 430 AM CDT FRI APR 21 2006 .DISCUSSION... UPDATED...SPC HAS ISSUED SEVERE THUNDERSTORM WATCH 231 IN EFFECT THROUGH 14Z. SQUALL LINE GETTING ITS ACT TOGETHER. MAIN THRUST OF THE LINE WILL BE E-SE TOWARD THE SOUTHERN HALF OF THE CWA. NEW ZONES OUT SHORTLY. 43 ANOTHER CONVECTIVE COMPLEX HEADING TOWARD THE REGION. AT 08Z...A COLD FRONT WAS LOCATED ALONG A SHV TO ACT TO JCT LINE. THE FRONT IS PUSHING VERY SLOWLY SOUTH. A PRE-FRONTAL TROUGH OR OUTFLOW BOUNDARY EXTENDS FROM NEAR CALDWELL TO COTULLA. IT APPEARS THAT THIS MORNINGS STORMS WILL FIRE ON THE OUTFLOW BOUNDARY AND A FEW STORMS COULD DEVELOP ON THE ACTUAL FRONT THIS AFTERNOON... ESPECIALLY TOWARD THE COAST. GFS DRIES THINGS OUT RATHER QUICKLY THIS MORNING AND THINK IT MIGHT BE A LITTLE TOO AGGRESSIVE WITH THE DRYING TREND. 250 MB WINDS REMAIN DIVERGENT THROUGH 18Z AND A SPEED MAX WILL APPROACH THE AREA FROM THE NORTHWEST. PWS WILL REMAIN ABOVE 1.5 INCHES ALONG THE COAST...SO WILL MAINTAIN HIGHEST POPS NEAR THE COAST. THE UPPER FLOW SHOULD BECOME CONFLUENT BY 21Z AND ANY LINGERING PRECIP SHOULD END QUICKLY. WILL CARRY HIGH POPS FOR THIS MORNING ALL AREAS AND MAINTAIN HIGH POPS FOR THE COAST INTO THIS AFTERNOON. STILL ENOUGH INSTABILITY PRESENT...ESPECIALLY OVER THE SOUTHERN ZONES TO GET AN ISOLATED SEVERE REPORT. WILL EVALUATE JUST BEFORE PRESS TIME AND DECIDE ON ADDING SEVERE WORDING TO THE ZONES. THE COOL FRONT WORKING ACROSS THE REGION WILL YIELD COOLER OVERNIGHT TEMPS BUT DAYTIME HIGHS SAT/SUN WILL STILL BE ON THE WARM SIDE UNDER SUNNY/PT SUNNY SKIES. NEXT WEEK IS LOOKING WETTER. A COLD FRONT IS EXPECTED TO DROP INTO TEXAS AND STALL ALONG THE UPPER TEXAS COAST. AN UPPER LEVEL LOW WILL MOVE INTO THE 4 CORNERS REGION WITH THE UPPER FLOW OVER TEXAS BECOMING SOUTHWEST. THINK RAIN CHANCES WILL BEGIN TUES AND PERSIST THROUGH THE END OF THE WEEK. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 83 60 87 61 87 / 20 0 0 0 0 HOUSTON (IAH) 84 60 87 63 87 / 60 0 0 0 0 GALVESTON (GLS) 80 69 82 69 82 / 60 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 21, 5:17 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 517 AM CDT FRI APR 21 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 517 AM CDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SEVERE WEATHER POSSIBLE THIS MORNING MAINLY ALONG AND SOUTH OF I-10... .DAY ONE...TODAY AND TONIGHT A SQUALL LINE WILL RACE ACROSS SOUTHEAST TEXAS THIS MORNING. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE SOUTH OF I-10. THE PRIMARY SEVERE WEATHER HAZARD WILL BE GUSTY WINDS. A WEAK COOL FRONT WILL APPROACH THE COAST THIS AFTERNOON AND ADDITIONAL THUNDERSTORMS ARE POSSIBLE ALONG THE COAST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR ACTIVATION THIS MORNING.
In the hours before
Special weather statement, Apr 21, 5:46 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 546 AM CDT FRI APR 21 2006 TXZ177-211200- WALKER- INCLUDING THE CITY OF...HUNTSVILLE 546 AM CDT FRI APR 21 2006 ...STRONG THUNDERSTORM MOVING ACROSS WALKER COUNTY... AT 540 AM CDT STRONG THUNDERSTORMS MOVING EAST AT 45 MPH WERE LOCATED ACROSS MOST OF THE NORTHERN HALF OF WALKER COUNTY. THESE STORMS WERE PRODUCING STRONG WINDS AND SMALL HAIL. AT 533 AM CDT...A TRAINED SPOTTER REPORTED ONE- HALF INCH HAIL WAS COVERING THE GROUND IN HUNTSVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:20 PM CDT | Tornado Warning | HGX | Grimes, Waller | 40 min |
| Apr 20, 7:28 PM CDT | Tornado Warning | HGX | Washington | 21 min |
| Apr 20, 9:04 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 56 min |
| Apr 20, 9:30 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Madison | 60 min |
| Apr 20, 9:56 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Montgomery, Walker | 64 min |
| Apr 20, 10:41 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Trinity | 46 min |
| Apr 21, 4:44 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 61 min |
| Apr 21, 5:23 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 21, 5:24 AM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Jackson, Wharton | 66 min |
| Apr 21, 5:44 AM CDT | Severe Thunderstorm Warning | HGX | Harris | 61 min |
| Apr 21, 6:01 AM CDT | Tornado Warning | HGX | Fort Bend | 29 min |
| Apr 21, 6:07 AM CDT | Severe Thunderstorm Warning | HGX | San Jacinto | 23 min |
| Apr 21, 6:15 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 60 min |
| Apr 21, 6:29 AM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 31 min |
| Apr 21, 6:36 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 39 min |
| Apr 21, 6:42 AM CDT | Severe Thunderstorm Warning | HGX | Harris | 48 min |
| Apr 21, 6:44 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 21, 6:55 AM CDT | Severe Thunderstorm Warning | HGX | Galveston | 50 min |
| Apr 21, 7:23 AM CDT | Severe Thunderstorm Warning | HGX | Liberty | 37 min |
| Apr 21, 8:47 AM CDT | Special Marine Warning | HGX | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.